Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


my lungs are bad again; I'm tired and I need to rid myself of cancer.
Jan 27, 2002

I recently wrote about my lungs taking up gallium. I don't have a pneumonia just another flare up of inflammation from the chemotherapy. Because my lungs are bad again they are thinking about stopping chemotherapy and sending me for a stem cell consultation. Will I still meet the criteria for stem cell? Stopping chemotherapy even because of my lungs is this wise? A person only has so much strength to get by and I'm tired Dr Dezube this has been going on for 16 months of chemotherapy. I just need to rid myself of this cancer. What do you recommend? Thanks

Response from Dr. Dezube

You ask some hard questions which I may not necessarily be able to answer. Obviously we always aim to give full treatment for lymphoma. However, sometimes we just can't give full treatment because of side effects similar to those which you describe. If the chemotherapy is truly hurting your lungs, then it may indeed be appropriate to change gears. I can't really comment about whether or not you'll still be eligible for a stem cell transplant. I imagine that the transplant doctors may check out your lungs before the transplant. You ask what I would recommend-- I would recommend that you see the transplant doctor and then (s)he could contact your regular cancer doctor and decide among themselves the appropriate course of action. A stem cell transplant may be your best bet. Your situation is not a simple one and as such, there is not simple answer. Good luck. Please write back and let me know what's decided.


Previous
What do you think of the report of a drug which attacks HIV in its hiding place?
Next
Acne...is it true that acne is common in HIV+ers??

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement